Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 29, 2021Marion County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 29, 2021, 10:59 AM CDT for Marion County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 10:59 AM CDT (15:59 UTC)
Expired
Jun 29, 2021, 11:45 AM CDT
In force
46 min
Issued by
NWS Birmingham, AL

County Marion County, AL

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS84 KBMX 291559
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
1059 AM CDT Tue Jun 29 2021
 
ALZ011-291645-
Marion AL-
1059 AM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 1145
AM CDT...

At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hackleburg, or 10 miles west of Haleyville, moving west at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hamilton, Hackleburg, Weston, Brinn, Bear Creek, Tessner, Bexar,
Pigeye, Shottsville and Upper Bear Creek Reservoir.

LAT...LON 3431 8766 3417 8766 3412 8820 3432 8817
TIME...MOT...LOC 1559Z 087DEG 26KT 3427 8780 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:02 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 29, 10:02 AM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1002 AM CDT Tue Jun 29 2021

.UPDATE...
Morning Update.

&&

.SHORT TERM...
/Updated at 0906 AM CDT Tue Jun 29 2021/
Through Wednesday.

An MCV tracking across the northern half of Central Alabama will
be the main player in the forecast in the near term, followed by
the remnant low pressure center of what's left of Danny over
Georgia. PoPs have been updated to follow the movement of the MCV,
where most rainfall is located close to the center of the mid-
level circulation. As the MCV continues to track north and
westward, the question then becomes the forecast for the remainder
of the day. We could get enough mixing of the clouds for some
diurnal heating to occur and additional shower and storm
development. Areas along the southern portions of the forecast
area will have the best chance for shower and storm development
with highs near 90 later on this afternoon. Additional storms can
be expected where outflow boundary interactions occur. Activity
should diminish greatly with the loss of daytime heating overnight
tonight.

The forecast is generally unchanged for the day on Wednesday.
We're expecting summer convective activity to continue. Central
Alabama will be wedged in between an upper ridge developing over
Texas and the previous ridge over the western Atlantic. The mid
to upper level disturbance/inverted trough will continue moving
westward along the Gulf Coast. Best convective coverage should
exist across the southern counties where the best low-level
moisture will be present, along with mesoscale boundary
interactions. Otherwise, highs are expected to top out in the
upper 80s and lower 90s late Wednesday afternoon.

56/GDG

.LONG TERM...
/Updated at 0252 AM CDT Tue Jun 29 2021/

Wednesday night through Monday.

Increasing rain and thunderstorm chances through the end of the week.

The remnant moisture from Danny will linger over the region
Wednesday night through Thursday as a trough dips southward into the
Ohio Valley. With the increase in moisture, we should see slightly
higher coverage of diurnal thunderstorm activity on Thursday. By
Thursday night, however, the trough to our north has pushed a
frontal boundary into the TN Valley, which will provide a focus for
more widespread rain and thunderstorms across our northernmost
counties.

The frontal boundary will continue sliding southward into Central AL
on Friday, leading to widespread thunderstorms through the morning
and afternoon hours. There remains some uncertainty on how
progressive this frontal boundary will be, due largely on how the
upper trough evolves. The GFS tries to quickly cut-off an upper low
in the trough, which causes the front to become nearly stationary
and linger through the weekend across Central AL. The Euro is slower
with the development of the cut-off upper low, which allows the
frontal boundary to push to our southern counties or more across
Southern AL and the FL Panhandle. This would limit the precip across
the northern half of Central AL over the 4th of July weekend. At
this point, the weighted ensembles favor the Euro, so I've trended
my forecast to align with that, keeping the highest coverage of
any thunderstorm activity over the weekend and early next week
across our southernmost counties. This could be refined further in
coming days as models trend one way or the other.

25/Owen

&&

.AVIATION...
12Z TAF Discussion.

Showers and embedded thunderstorms from the remnants of Tropical
Storm Danny will continue to impact the northern terminals this
morning, with potential for temporarily reduced visibilities and
ceilings. Confidence is low regarding what will happen in the wake
of this morning's activity, but moisture will remain plentiful
for additional potential development. This activity probably
misses the southern terminals, but scattered showers and storms
will still be possible there this afternoon and evening due to
daytime heating and the sea breeze lifting northward.

32/Davis

&&

.FIRE WEATHER...

Showers and thunderstorms associated with the remnants of Tropical
Storm Danny will spread across north Alabama today. Isolated to
scattered mainly afternoon showers and storms Wednesday and
Thursday. An approaching frontal boundary will support more
numerous to widespread rain by the end of the week. Min RHs will
be around 55-65% through Thursday, increasing to 65-75% Friday
through Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     81  69  89  69  88 / 100  30  30  20  60
Anniston    81  70  89  70  88 / 100  20  40  20  60
Birmingham  83  71  90  71  90 / 100  20  40  20  60
Tuscaloosa  85  72  90  71  90 /  60  20  40  20  50
Calera      84  71  88  71  88 /  90  20  40  20  60
Auburn      85  70  87  70  87 /  50  20  40  20  60
Montgomery  89  72  91  71  91 /  40  30  50  20  60
Troy        89  71  89  70  89 /  30  30  60  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 29, 3:10 AM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
310 AM CDT Tue Jun 29 2021

ALZ011>015-017>050-301115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
310 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jun 29, 10:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1059 AM CDT Tue Jun 29 2021

ALZ011-291645-
Marion AL-
1059 AM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION COUNTY UNTIL 1145
AM CDT...

At 1059 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hackleburg, or 10 miles west of Haleyville, moving west at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hamilton, Hackleburg, Weston, Brinn, Bear Creek, Tessner, Bexar,
Pigeye, Shottsville and Upper Bear Creek Reservoir.

LAT...LON 3431 8766 3417 8766 3412 8820 3432 8817
TIME...MOT...LOC 1559Z 087DEG 26KT 3427 8780

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:10 AM CDTAreal Flood AdvisoryBMXChambers, Clay, Randolph3 hr
Jun 29, 5:01 AM CDTAreal Flood AdvisoryBMXClay, Talladega3 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.